A ribbon obstruction and derivatives of knots

Park, J. and Powell, M. (2022) A ribbon obstruction and derivatives of knots. Israel Journal of Mathematics, 250(1), pp. 265-305. (doi: 10.1007/s11856-022-2338-y)

[img] Text
280097.pdf - Accepted Version
Restricted to Repository staff only until 11 August 2023.



We define an obstruction for a knot to be ℤ[ℤ]-homology ribbon, and use this to provide restrictions on the integers that can occur as the triple linking numbers of derivative links of knots that are either homotopy ribbon or doubly slice. Our main application finds new non-doubly slice knots. In particular, this gives new information on the doubly solvable filtration of Taehee Kim: doubly algebraically slice ribbon knots need not be doubly (1)-solvable, and doubly algebraically slice knots need not be (0.5, 1)-solvable. We introduce a notion of homotopy (1)-solvable and find a knot that is (0.5)-solvable but not homotopy (1)-solvable. We also discuss potential connections to unsolved conjectures in knot concordance, such as generalised versions of Kauffman’s conjecture. Moreover, it is possible that our obstruction could fail to vanish on a slice knot.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Powell, Dr Mark
Authors: Park, J., and Powell, M.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Israel Journal of Mathematics
Publisher:Hebrew University Magnes Press / Springer
ISSN (Online):1565-8511
Published Online:11 August 2022
Copyright Holders:Copyright © 2022 The Hebrew University of Jerusalem
First Published:First published in Israel Journal of Mathematics 250(1): 365-305
Publisher Policy:Reproduced in accordance with the publisher copyright policy
Related URLs:

University Staff: Request a correction | Enlighten Editors: Update this record